Antimalarials

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by awbw8, Apr 29, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
    1. awbw8
      Balanced

      awbw8 Member Benefactor

      Tinnitus Since:
      04/2013
      Hello Dr. Nagler,

      Thank you for giving your time to this board and community.

      I'm heading to Brazil in July and usually take antimalarials (my pick is normally malarone), when I'm going somewhere that has malaria. I've had friends who went through it and whatever little degree of protection it can offer I am all for.

      However, I haven't taken any since I developed tinnitus about a year ago - do antimalarials (specifically malarone in my case I suppose) pose any risk of worsened T to someone with noise-induced tinnitus?

      Thank you!
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Hi @awbw8 -

      The quinine-based anti-malarials (like chloroquine) are the big offenders. I am not aware of any significant tinnitus-related problems with Malarone, but it's always best to run that sort of thing by your own physician.

      Dr. Stephen Nagler
       

Share This Page